MAUDE Adverse Event Report: REFER TO SECTION H10 ENVOY DA, 6F, 95CM, MPD; PERCUTANEOUS CATHETER

REFER TO SECTION H10 ENVOY DA, 6F, 95CM, MPD; PERCUTANEOUS CATHETER
Catalog Number 67125895D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) additional information received on 3/4/2018 indicated that the sterility of the inner sterile pouch was compromised.Based on the additional information provided, this product event has been deemed fda mdr reportable.Information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.(b)(4).The product has not yet been received for evaluation and testing.Additional information will be submitted within 30 days upon receipt.Initial reporter - the customer contact information, including phone number, fax number, and e-mail address, was not provided.(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the distal tip of the 6f envoy da 95 cm guiding catheter distal access (67125895d/ e11431) was noted to be kinked.The integrity of the inner sterile pouch was compromised.The product was replaced with no reported consequence or impact to the patient.The event did not result in a procedural delay.The kink was not observed before the catheter was removed from its packaging.The kink did not occur during preparation/handling of the product.The product was stored and handled according to the instructions for use (ifu).There was nothing unusual noted about the product packaging (clarification was requested).Force was not required when handling the product.The intended procedure was a coil embolization.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).As reported by a healthcare professional, the distal tip of the 6f envoy da 95 cm (67125895d/ e11431) guiding catheter was noted to be kinked.The integrity of the inner sterile pouch was compromised.The product was replaced with no reported consequence or impact to the patient.The event did not result in a procedural delay.The kink was not observed before the catheter was removed from its packaging.The kink did not occur during preparation/handling of the product.The product was stored and handled according to the instructions for use (ifu).The product packaging did not appear damaged.Reportedly, force was not required when handling the product.The intended procedure was a coil embolization.Multiple attempts to obtain further clarification were unsuccessful.The device was not returned for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the limited information available and without the product and its packaging available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that shipping, storage, and handling factors may have contributed to the reported failure.100% of devices are inspected in-process for kinks and other damage.In addition, 100% of devices are inspected after pouching for visible damage or defects.Therefore, it is very unlikely that the device left the manufacturing facility with the observed damage.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
(b)(4).As reported by a healthcare professional, the distal tip of the 6f envoy da 95cm (b)(4) distal access guiding catheter was noted to be kinked when the package was opened.The catheter was not used in the patient; therefore, no patient complications occurred as a result of the event.The product was replaced, and the procedure was completed without any delay.The product was stored and handled according to the instructions for use (ifu).The product packaging did not appear damaged and the integrity of the inner sterile pouch was not compromised in any way.The inner sterile pouch was neither open nor breached.The user did not apply undue force when handling the device.The intended procedure was a coil embolization.No further information could be obtained.The envoy da guiding catheter was returned for evaluation.A kink was visualized on the device shaft approximately 29 cm from the proximal end of the device.Kinks were seen on the device blue shaft approximately 29 cm, 68 cm, 81 cm, 85 cm, 89 cm from the proximal end of the device.Kinks were also visualized on the device distal brown shaft approximately 94 cm, 96 cm, and 99 cm from the proximal end of the device.The brite distal tip was seen slightly compressed.The original packaging was not returned for inspection.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported customer complaint that the distal tip was kinked or bent was confirmed.The device was returned with the shaft kinked in multiple locations and the brite distal tip was seen compressed.However, the exact circumstances surrounding the observed damage to the catheter cannot be determined based on the condition of the returned device.Catheter damage is a known potential product failure associated with the use of the device.The ifu states the following: ¿inspect the catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a catheter that has been damaged in any way.If damage is detected, replace with another envoy.¿ the original product packaging was not returned with the complaint unit; therefore, an assessment of compromised sterility could not be made.100% of devices are inspected in-process for kinks and other damage.In addition, 100% of devices are inspected after pouching for visible damage or defects.Therefore, it is very unlikely that the device left the manufacturing facility with the observed damage.Without the return of the packaging and shipping materials, the cause of the observed damage could not be identified; however, based on the minimal information available for review, it is possible that shipping, storage, and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The event does not meet the required criteria for reporting under mdr regulations; however, the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the integrity of the inner sterile packaging was not altered in any way.The package was not damaged and the inner sterile barrier was not breached.The seal of the inner pouch was not open.The catheter kink was observed when the packaging was opened.The kink did not occur during removal from the packaging or inside of the patient.Based on the additional information provided, this event no longer meets the required criteria for reporting as a malfunction under mdr regulations.It is not clear if the product is available for evaluation and testing; however, additional information will be submitted within 30 days upon receipt.

Brand Name
ENVOY DA, 6F, 95CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
REFER TO SECTION H10
3260 executive way
miramar FL 33025
MDR Report Key7356485
Report Number3008114965-2018-00577
Device Sequence Number11130395
Product Code DQY
UDI-Device Identifier10878528000652
UDI-Public10878528000652
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number67125895D
Device Lot NumberE11431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 03/04/2018
Supplement Date Received by Manufacturer05/03/2018
05/08/2018
09/13/2018
01/04/2019
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/08/2018
05/25/2018
10/03/2018
01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1